MAUDE Adverse Event Report: CONMED UTICA AIRSEAL 12/120MM LPI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONMED UTICA AIRSEAL 12/120MM LPI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS12-120LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the ias12-120lpi, airseal 12/120mm lpi port device was being used during a robotic assisted laparoscopic cystectomy procedure on 22apr24, and the ¿airseal trocar cap pieces fell inside the peritoneum/body cavity.They were able to retrieve the item out of the abdomen and did not cause patient harm.The surgeon believes it was a piece of the airseal cap and described it as a blue piece.¿.The procedure was completed without the use of an alternate device and no delay was reported.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the ias12-120lpi, airseal 12/120mm lpi port device was being used during a robotic assisted laparoscopic cystectomy procedure on (b)(6) 2024, and the ¿airseal trocar cap pieces fell inside the peritoneum/body cavity.They were able to retrieve the item out of the abdomen and did not cause patient harm.The surgeon believes it was a piece of the airseal cap and described it as a blue piece.¿.The procedure was completed without the use of an alternate device and no delay was reported.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one ias12-120lpi in unoriginal packaging.Lot number was not verified.Performed a visual inspection, the blue rubber seal torn into multiple pieces and detached from the sound cap.A root cause cannot be determined, however, based upon evaluation of the device; a possible cause of this event could be excessive downward force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only such occurrence for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised: if using the optional sound cap (8 mm, 12 mm): inspect sound cap foam and seal prior to use.Inspect the sound cap after use for physical damage of any kind.Use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Do not use excessive downward force.Only surgical hand instruments should be passed down the airseal access port.Do not insert trocars or robotic instruments down the airseal access port.Improper use can result in damage to or breakage of the access port.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
AIRSEAL 12/120MM LPI PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key19250243
Report Number1320894-2024-00120
Device Sequence Number7351513
Product Code GCJ
UDI-Device Identifier10845854045688
UDI-Public(01)10845854045688(17)270215(10)202402165
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS12-120LPI
Device Lot Number202402165
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic